# SDR 2001F00114

- Difficulty date: June 5, 2001
- Submitted: July 16, 2001
- Operation: General aviation
- Aircraft: N555FS
- Make and model: Piper PA-31-350
- Aircraft serial: 317952046
- Engine: Lyc TIO540J2BD
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Camshaft
- Part number: 72877
- Condition: Chipped
- Location: Engine
- Part time: 1,627 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHEN REMOVING NR 3 CYLINDER DUE TO LOW COMPRESSION, IT WAS NOTICED THAT THE LOBE ON THE CAMSHAFT FOR THE NR 3 INTAKE WAS CHIPPED.  PEELING THE FACE OF THE INTAKE BODY WHICH RIDES ON THE LOBE REVEALED THAT IT ALSO WAS CHIPPED.  BOTH OIL AND FILTER WERE CHANGED REGULARLY AT 50 HOURS.  OBVIOUSLY ONE OF THE PARTS WAS OR BECAME CHIPPED AND CAUSED THE OTHER TO FAIL.
